MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Model Number 0500318N
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: the plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity.
 
Event or Problem Description
A user facility registered nurse (rn) reported that an internal dialyzer blood leak occurred five minutes after the start of a patient¿s hemodialysis (hd) treatment.The rn confirmed no external blood leak was observed.The machine, a fresenius 2008t, alarmed appropriately with a minor blood leak alert.Fresenius combi set bloodlines were being utilized for the treatment.Blood test strips were used and tested for the presence of blood.No damage was identified on the dialyzer prior to use.Per rn the patient¿s blood was not returned and stated the estimated blood loss (ebl) was 300 ml.Immediately following the event, the patient was re-setup with new supplies on a different machine where they were able to complete treatment.It was confirmed there was no patient injury, no adverse effects were experienced, and no medical intervention was required as a result of the reported event.The dialyzer was discarded and was available to be returned for manufacturer evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Additional information: d9, h3 plant investigation: complaint device returned to the manufacturer for physical evaluation.Sample subjected to bubble point test and no leak detected.Possibly due to the coagulated blood in the headers.Dialyzer subjected to destructive disassembly for further visual examination.Upon extraction of the fiber bundle, a potted fiber fragment was identified at approximately 200°, with dialysate ports situated at 0°, on non-cavity id end.Fiber fragment was approximately 2.0 inches in length and was diagonally positioned along outer perimeter of the pu, away from the fiber bundle.An opposing end could not be isolated.Further examination of fiber bundle did not reveal any other damage or irregularities.No cracks noted on the dialyzer and only one fiber fragment was identified (nurse reported a crack and multiple fibers were moving around in the dialyzer).Lot history review performed.No other complaints reported against the lot.Production records review performed on reported lot.Investigation of the device history records (dhr) was conducted by the manufacturer.There was no indication of product nonacceptance, deviation, non-conformance, rework, labeling or process control failure during the manufacturing process which could be associated with the reported event.The lot met all release criteria.The investigation into the complaint was able to confirm the reported event.There is no recall associated with this complaint.Continuous improvement is of the utmost importance to fresenius medical care as we strive to provide dialysis products of the highest quality to our patients.Reports of leaking product are investigated both individually as complaints, as well as via the nc/capa program, in order to assess and improve our products and processes.Capas: 2018-0171 (vision systems) and 2018-0161 (blood leak reduction) are recent examples of leak related investigations directed at an overall reduction in dialyzer leaks.

Brand Name
OPTIFLUX 180NR DIALYZER FINISHED ASSMBLY
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer (Section G)
OGDEN MANUFACTURING PLANT
director, site quality
475 west 13th street
ogden UT 84404
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key15612527
Report Number0001713747-2022-00418
Device Sequence Number16834567
Product Code KDI
UDI-Device Identifier00840861100125
UDI-Public00840861100125
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K002277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number0500318N
Device Catalogue Number0500318N
Device Lot Number22EU04018
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2022
Supplement Date Received by Manufacturer11/08/2022
Initial Report FDA Received Date10/15/2022
Supplement Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FRESENIUS 2008T MACHINE.; FRESENIUS 2008T MACHINE.; FRESENIUS BLOODLINES.; FRESENIUS BLOODLINES.
Patient Age71 YR
Patient SexFemale
Patient Weight59 KG